Alert archive / Missouri / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 480, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Aug 6, 2011, 10:23 PM CDT for Madison County, Missouri. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 6, 2011, 10:23 PM CDT (03:23 UTC)
- Expired
- Aug 6, 2011, 11:15 PM CDT
- In force
- 52 min
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Madison County, MO
The radar
The Paducah radar (KPAH), 140 km from the middle of the area, began a volume at 03:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 3.4 hours before the alert went out and 293 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2335 J/kg
- Mixed-layer CIN
- -18 J/kg
- Mixed-layer LCL
- 2256 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 74 m²/s²
- 0-3 km storm-relative helicity
- 141 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 8.1
The text
As transmitted, in the capitals the NWS used until 2016.
140
WUUS53 KLSX 070323
SVRLSX
MOC123-070415-
/O.NEW.KLSX.SV.W.0480.110807T0323Z-110807T0415Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
1023 PM CDT SAT AUG 6 2011
THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
MADISON COUNTY IN SOUTHEAST MISSOURI...
* UNTIL 1115 PM CDT
* AT 1020 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
FREDERICKTOWN...AND MOVING EAST AT 30 MPH.
* LOCATIONS IMPACTED INCLUDE...
FREDERICKTOWN...JUNCTION CITY...MARQUAND AND MINE LA MOTTE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 3734 9046 3763 9045 3764 9014 3755 9013
3733 9014 3732 9015
TIME...MOT...LOC 0323Z 272DEG 26KT 3752 9033
WIND...HAIL 60MPH 1.00IN
$$
GKS1 follow-up statement
578
WWUS53 KLSX 070414
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
1114 PM CDT SAT AUG 6 2011
MOC123-070423-
/O.EXP.KLSX.SV.W.0480.000000T0000Z-110807T0415Z/
MADISON MO-
1114 PM CDT SAT AUG 6 2011
...THE SEVERE THUNDERSTORM WARNING FOR MADISON COUNTY WILL EXPIRE AT
1115 PM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND MOVED OUT OF
THE WARNED AREA. HOWEVER SMALL HAIL...GUSTY WINDS AND HEAVY RAIN ARE
STILL POSSIBLE WITH ADDITIONAL STORMS LATE THIS EVENING.
LAT...LON 3734 9046 3763 9045 3764 9014 3755 9013
3733 9014 3732 9015
TIME...MOT...LOC 0413Z 272DEG 26KT 3751 8987
$$
GKSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 6, 9:48 PM CDT, 35 minutes earlier.
Area forecast discussion, Aug 6, 9:48 PM CDT, 35 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE ST LOUIS MO
948 PM CDT SAT AUG 6 2011
.UPDATE...
/945 PM CDT SAT AUG 6 2011/
TWO AREAS OF CONVECTION TO WATCH OVERNIGHT. THE FIRST IS THE
DEVELOPING MCS ACROSS SOUTHWEST IA AND NORTHWEST MO. THESE
THUNDERSTORMS WILL GRAZE OUR NORTHERN COUNTIES. MEANWHILE...TO THE
SOUTH ACROSS THE EASTERN OZARKS AND SOUTHEAST MISSOURI A BAND OF
MODEST MOISTURE CONVERGENCE CONTINUES TO PRODUCE SCATTERED
THUNDERSTORMS. THESE STORMS WILL CONTINUE TO DEVELOP
OVERNIGHT...STAYING ACROSS THE SOUTHERN PORTION OF THE STATE AS
THE LOW LEVEL JET REMAINS WEAK AND OUT OF THE WEST.
BUMPED UP DEWPOINTS AND MIN TEMPERATURES OVERNIGHT AS LATEST OBS
SHOW MANY LOCATIONS REPORTING DEWPOINTS IN THE UPPER 70S AND
LOWER 80S. HAVE ALSO ADDED SOME PATCHY FOG TO THE FORECAST GIVEN
THIS ABUNDANT LOW LEVEL MOISTURE AND LIGHT WIND.
CVKING
&&
.DISCUSSION...
/340 PM CDT SAT AUG 6 2011/
A WEAK SHORTWAVE CENTERED NEAR THE MO/KS BORDER WILL MIGRATE
EASTWARD ACROSS THE REGION DURING THE NEXT 12-18H WITHIN THE ZONAL
FLOW ALOFT. THIS WAVE HAS BEEN RESONSIBLE FOR SHOWERS AND A GOOD
DEAL OF CLOUDINESS THUS FAR AND WILL IMPACT THE AREA
TONIGHT...INTERACTING WITH A VERY UNSTABLE AIR MASS DURING THE
FIRST PART OF THE EVENING AND WITH A MODEST WESTERLY LLJ AROUND 20
KTS LATER TONGHT. THE BEST LIFT AND FOCUS TONIGHT FOR ANY
THUNDERSTORMS WILL BE ACROSS THE SOUTHERN HALF OF THE CWA AND THIS
IS WHERE I HAVE PLACED THE HIGHEST POPS. THIS WAVE WILL BE WELL TO
THE EAST BY SUNDAY MORNING AND THEN THE OVERALL UPPER AIR PATTERN
FROM SUNDAY INTO THE FIRST HALF OF NEXT WEEK WILL BE CHARACTERIZED
BY HEIGHT FALLS ALOFT AS A BROAD TROF CARVES OUT OVER THE ERN HALF
OF THE NATION.
A COLD FRONT WILL ENCROACH UPON THE REGION ON SUNDAY AFTERNOON IN
RESPONSE TO THE FIRST WAVE IN THE SERIES HELPING DEVELOP THE LONG
WAVE TROF. DEEP LAYER WESTERLY FLOW WILL BE IN PLACE ACROSS THE AREA
ON SUNDAY IN ADVANCE OF THIS FRONT AND LESSER AMOUNTS OF CLOUD
COVER ARE EXPECTED THAN THE PREVIOUS FEW DAYS. THESE FACTORS
COMBINED WITH A LOW LEVEL THERMAL RIDGE FEATURING H85 TEMPS OF +22
TO +24 DEGC...SHOULD TRANSLATE TO A HOT DAY WITH DANGEROUS LEVELS
OF HEAT EXPECTED. THE CURRENT ADVISORY LOOKS ON THE MARK...AND IN
FACT...I EXPANDED IT SLIGHTLY FURTHER NORTH. CONVECTIVE POTENTIAL
ON SUNDAY LOOKS GREATEST IN THE AFTERNOON AND EARLY EVENING ACROSS
NORTHERN MO INTO WEST CENTRAL IL IN ADVANCE OF THE ENCROACHING
FRONT WHERE WEAK CONVERGENCE WILL BE IN PLACE...SBCAPES ABOVE 3000
J/KJ AND POCKETS OF LITTLE CIN. THIS FRONT WILL SLOWLY SAG
SOUTHWARD ON SUNDAY NIGHT WITH AN ATTENDANT THREAT OF SHOWERS AND
THUNDERSTORMS. HOWEVER A GREATER THREAT OF ORGANIZED CONVECTION
AND MCS DEVELOPMENT WILL TAKE SHAPE UPSTREAM TO THE NORTH OF THE
FRONT ACROSS SRN NEBRASKA AND NRN KS DURING THE LATE EVENING AND
OVERNIGHT HOURS AS A STOUT SWLY LLJ OF 40+ KTS INTERACTS WITH A
SHORTWAVE MIGRATING SEWD THROUGH THE NORTH CENTRAL PLAINS. THIS
MCS SHOULD MOVE INTO NW MO DURING THE PREDAWN HOURS ON MONDAY AND
THEN TRACK ESEWD INTO THE CWA. I THINK THE BEST TRACK FOR THE MOST
ACTIVE PORTION OF THE MCS ON MONDAY WILL BE BETWEEN THE NAM AND
GFS QPF GIVEN THE WNWLY DEEP LAYER SHEAR VECTORS THAT ARE
FORECAST. SPC DAY 3 SEVERE OUTLOOK LOOKS RESONABLE AS WELL. IN THE
WAKE OF THIS FIRST MCS...THE MODELS HAVE SIGNALS ANOTHER MCS WILL
OCCUR ON MONDAY NIGHT IN ADVANCE OF THE SECONDARY COLD FRONT. THIS
COLD FRONT SHOULD HAVE EXITED OR BE READY TO EXIT THE CWA ON
TUESDAY MORNING USHERING "COOLER" AIR INTO THE AREA FOR MUCH OF
THE LATER HALF OF THE UPCOMING WEEK.
THE EXTENDED PERIOD LOOKS TO BE DRY ON WEDNESDAY...THEN WITH
INCREASING CHANCES OF SHOWERS AND THUNDERSTORMS DURING THE LATER
HALF OF THE WEEK. THIS UNFOLDS AS HEIGHTS ALOFT BEGIN TO RECOVER
LATE WEDNESDAY THROUGH FRIDAY AND A MORE ZONAL FLOW DEVELOPS...AND
THE SURFACE HIGH RETREATS...LEADING TO A WNW FLOW MCS TRACK
SOMEWHERE THROUGH THE AREA.
GLASS
&&
.AVIATION...
/547 PM CDT SAT AUG 6 2011/
MAINLY MID LEVEL CLOUD COVER ALONG WITH SCATTERED SHOWERS
ASSOCIATED WITH VORT MAX JUST W OF COU. MAY STILL HAVE A FEW
SHOWERS OR SPRINKLES IN STL/SUS TIL ABOUT 02Z SUN BUT IT APPEARS
THAT MORE SIGNIFICANT CONVECTION WILL REMAIN S OF THE TAF SITES
THIS EVNG. MOST OF THE MID LEVEL CLOUDS NOW ADVECTING E OF COU SHOULD
ALSO SHIFT E OF THE OTHER TAF SITES LATER THIS EVNG. CONVECTION
DEVELOPING OVER ERN NEBRASKA MAY GROW INTO AN MCS AND SHIFT EWD
INTO NWRN MO BUT MOST OF THE MODELS WEAKEN THIS ACTIVITY BY LATE
TGT AS IT MOVES INTO NERN MO. WILL STILL KEEP THE CB IN THE CLOUD
GROUP FOR UIN LATE TGT. THIS MCS MAY BRING SOME HIGH LEVEL DEBRIS
CLOUDS TO THE TAF SITES...ESPECIALLY UIN. WITH A POSSIBLE CLEAR
SKY FOR LATE TGT INTO SUN MRNG ALONG WITH A LIGHT SFC WIND AND
HIGH SFC DEWPOINTS THERE MAY BE SOME LIGHT FOG/HAZE LATE TGT AND
EARLY SUN MRNG. FOR NOW WILL NOT GO ANY LOWER THAN 5SM BR IN THE
TAFS. MAY BE FEW-SCT DIURNAL CUMULUS CLOUDS FOR LATE SUN MRNG AND
AFTN ALONG WITH SOME HIGH LEVEL CLOUDS. SFC WINDS ON SUN SHOULD BE
MAINLY W-NWLY AT ABOUT 6-8 KTS.
SPECIFICS FOR KSTL...LOOKS LIKE JUST SPRINKLES FROM MID LEVEL CLOUDS
EARLY THIS EVNG...THEN THE MID LEVEL CLOUDS SHOULD ADVECT E OF
STL LATER THIS EVNG. ANY CONVECTION TGT SHOULD REMAIN EITHER WELL
S-SW OR WELL N-NW OF STL. FEW-SCT DIURNAL CUMULUS CLOUDS AROUND 4000 FT
SHOULD DEVELOP LATE SUN MRNG AND AFTN. THE LIGHT SFC WIND SHOULD
INCREASE TO AROUND 8 KTS FROM A W-NWLY DIRECTION BY LATE SUN MRNG...
THEN BECOME LIGHT AGAIN BY EARLY SUN EVNG.
GKS
&&
.LSX WATCHES/WARNINGS/ADVISORIES...
MO...HEAT ADVISORY UNTIL 7 PM CDT SUNDAY FOR BOONE MO-CALLAWAY MO-
COLE MO-CRAWFORD MO-FRANKLIN MO-GASCONADE MO-IRON MO-
JEFFERSON MO-MADISON MO-MONITEAU MO-MONTGOMERY MO-OSAGE MO-
REYNOLDS MO-ST. CHARLES MO-ST. FRANCOIS MO-ST. LOUIS CITY
MO-ST. LOUIS MO-STE. GENEVIEVE MO-WARREN MO-WASHINGTON MO.
HEAT ADVISORY FROM NOON TO 7 PM CDT SUNDAY FOR AUDRAIN MO-
LINCOLN MO-PIKE MO.
IL...HEAT ADVISORY UNTIL 7 PM CDT SUNDAY FOR CLINTON IL-MADISON IL-
MONROE IL-RANDOLPH IL-ST. CLAIR IL-WASHINGTON IL.
HEAT ADVISORY FROM NOON TO 7 PM CDT SUNDAY FOR BOND IL-CALHOUN
IL-FAYETTE IL-GREENE IL-JERSEY IL-MACOUPIN IL-MARION IL-
MONTGOMERY IL.
&&
WFO LSXHazardous weather outlook, Aug 6, 10:19 PM CDT, 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 1019 PM CDT SAT AUG 6 2011 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-071200- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO- LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO- AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO- LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO- ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO- WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO- MADISON MO-REYNOLDS MO- 1019 PM CDT SAT AUG 6 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TONIGHT THERE IS A CHANCE OF THUNDERSTORMS ACROSS THE ENTIRE AREA TONIGHT. SEVERE THUNDERSTORMS CAPABLE OF PRODUCING WINDS IN EXCESS OF 60 MPH ARE POSSIBLE ACROSS NORTHEAST MISSOURI AND WEST CENTRAL ILLINOIS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A HEAT ADVISORY REMAINS IN EFFECT FOR PARTS OF THE REGION THROUGH EARLY SUNDAY EVENING. HEAT INDEX READINGS WILL ONCE AGAIN CLIMB INTO THE 105 TO 110 DEGREE RANGE OVER THE ADVISORY AREA. THE CHANCE FOR THUNDERSTORMS WILL CONTINUE EACH DAY SUNDAY THROUGH TUESDAY. SOME STORMS MAY BE SEVERE OVER CENTRAL AND SOUTHEAST MISSOURI ON MONDAY AND MONDAY NIGHT. ANOTHER CHANCE OF THUNDERSTORMS WILL EVOLVE ACROSS PORTIONS OF THE AREA ON WEDNESDAY NIGHT THROUGH FRIDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO RELAY ALL SEVERE WEATHER REPORTS TO THE NATIONAL WEATHER SERVICE IN ST. LOUIS. CVKING
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 7, 3:35 AM CDT | Severe Thunderstorm Warning | LSX | Moniteau | 25 min |
| Aug 7, 4:37 PM CDT | Severe Thunderstorm Warning | LSX | Boone, Callaway, Cole, Moniteau | 38 min |
| Aug 7, 5:13 PM CDT | Severe Thunderstorm Warning | LSX | Boone, Callaway, Cole, Moniteau, Osage | 47 min |
| Aug 7, 5:58 PM CDT | Severe Thunderstorm Warning | LSX | Crawford, Franklin, Gasconade, Osage | 30 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.